- Mesalazine-induced bullous fixed drug eruption. [Journal Article]
- CDContact Dermatitis 2018 Feb 15
- Treatments for Severe Cutaneous Adverse Reactions. [Review]
- JIJ Immunol Res 2017; 2017:1503709
- Severe cutaneous adverse reaction (SCAR) is life-threatening. It consists of Stevens-Johnson syndrome/toxic epidermal necrolysis (SJS/TEN), drug reaction with eosinophilia and systemic symptoms (DRES...
Severe cutaneous adverse reaction (SCAR) is life-threatening. It consists of Stevens-Johnson syndrome/toxic epidermal necrolysis (SJS/TEN), drug reaction with eosinophilia and systemic symptoms (DRESS), acute generalized exanthematous pustulosis (AGEP), and generalized bullous fixed drug eruptions (GBFDE). In the past years, emerging studies have provided better understandings regarding the pathogenesis of these diseases. These diseases have unique presentations and distinct pathomechanisms. Therefore, theoretically, the options of treatments might be different among various SCARs. However, due to the rarity of these diseases, sufficient evidence is still lacking to support the best choice of treatment for patients with SCAR. Herein, we will provide a concise review with an emphasis on the characteristics and treatments of each SCAR. It may serve as a guidance based on the current best of knowledge and may shed light on the directions for further investigations.
- Fixed Drug Eruption to Cetirizine: An Unusual Villain. [Journal Article]
- IDIndian Dermatol Online J 2018 Jan-Feb; 9(1):55-57
- [DRESS syndrome secondary to pyrazinamide: An uncommon complication of tuberculosis treatment]. [Journal Article]
- RMRev Mal Respir 2018 Feb 08
- CONCLUSIONS: Discovery of DRESS syndrome during tuberculosis treatment is an uncommon complication and requires a searching for the responsible drug. That should be difficult because tuberculosis drugs are often given as fixed-dose combination. Physicians have to bear in mind the potential role of pyrazinamide.
- Drug Eruption to Rosuvastatin With Recurrence on Simvastatin: A Case Report. [Journal Article]
- JCJ Cutan Med Surg 2018 Feb 01; :1203475418756376
- Sparfloxacin-induced nail pigmentation: A case of fixed drug eruption? [Case Reports]
- AAAnn Afr Med 2018 Jan-Mar; 17(1):40-42
- Sparfloxacin, a synthetic, second generation, broad spectrum aminodifluoroquinolone antibiotic, has excellent penetration into respiratory tissues and has good activity against Gram-positive, Gram-ne...
Sparfloxacin, a synthetic, second generation, broad spectrum aminodifluoroquinolone antibiotic, has excellent penetration into respiratory tissues and has good activity against Gram-positive, Gram-negative, and atypical bacteria. Although it is indicated for the treatment of adult community-acquired pneumonia and acute exacerbation of chronic bronchitis, its use has been limited by phototoxicity which is more common with it than with other quinolones. We report a case of a 20-year-old Nigerian woman who developed a diffuse blue-black nail pigmentation of thumb and big toe nails, 2 weeks after completing therapy with sparfloxacin, and a recurrence of the pigmentation in the same nails 1 year after taking the drug again. We think this is likely a case of subungual fixed drug eruption. We briefly discuss the causes and mechanisms of drug-induced nail pigmentation in general.
- Fixed Drug Eruption to Supplement Containing Ginkgo Biloba and Vinpocetine: A Case Report and Review of Related Cutaneous Side Effects. [Journal Article]
- JCJ Clin Aesthet Dermatol 2017; 10(10):44-47
- CONCLUSIONS: Ginkgo biloba and vinpocetine should be added to the agents that can potentially cause a fixed drug eruption.
- Fixed Drug Eruption Related to Cefixime in an Adolescent Case. [Journal Article]
- JAJ Allergy Clin Immunol Pract 2018 Jan 12
- Generalized Fixed Drug Eruption Induced by Fluconazole Without Cross-Reactivity to Itraconazole: Lymphocyte Transformation Test Confirms the Diagnosis. [Journal Article]
- DSDrug Saf Case Rep 2018 Jan 02; 5(1):2
- We present a rare case of generalized fixed drug eruption caused by fluconazole. A 45-year-old female patient was referred to our outpatient clinic because of suspicious drug eruptions that occurred ...
We present a rare case of generalized fixed drug eruption caused by fluconazole. A 45-year-old female patient was referred to our outpatient clinic because of suspicious drug eruptions that occurred 5 months earlier and resolved within a month. The patient had sequela of hyperpigmentation on her arms, legs, back, and abdomen after oral administration of the fourth dose of 150 mg of fluconazole once daily because of vaginal candidiasis. Patch tests with the culprit drug applied both on unaffected skin areas and over one of the lesions were negative. A lymphocyte transformation test was performed and in response to fluconazole, CD4+ T cells significantly proliferated. Because the patient needed a safe antifungal drug for her recurrent vaginal candidiasis symptoms, a single-blind placebo-controlled drug provocation test was performed with itraconazole and was negative. Accordingly, 200 mg of itraconazole once daily was given for 10 days safely.
New Search Next
- [Histopathology of cutaneous drug reactions]. [Journal Article]
- APAnn Pathol 2018; 38(1):7-19
- There are many different types of cutaneous adverse reactions. The most classical reactions are driven by T lymphocytes that specifically react towards a drug, with an individual genetic susceptibili...
There are many different types of cutaneous adverse reactions. The most classical reactions are driven by T lymphocytes that specifically react towards a drug, with an individual genetic susceptibility linked to certain type I major histocompatibility complex alleles. These reactions are characterized by a wide variety of clinical and histopathological presentations, and a wide range of severity. The most frequent entity is the maculopapular rash, while the most aggressive forms are the Steven-Johnson syndrome and toxic epidermal necrolysis (SJS-TEN). The histopathological alterations associated to each of these syndromes have been better described in the literature during the past 10 years, encompassing non-specific lesions, as in most drug induced maculopapular rashes, to more specific inflammatory patterns. The finding of confluent apoptotic keratinocytes with epidermal detachment is the prototypical aspect of SJS-TEN. There are however numerous pitfalls, and a similar aspect to those observed in each cutaneous drug reactions entities can be found in other diseases. DRESS syndrome can indeed present with dense and epidermotropic T-cell infiltrate, sometimes with nuclear atypias, and thus can be difficult to distinguish from a primary or secondary cutaneous T-cell lymphoma. The diagnosis of cutaneous adverse reactions relies on a clinical-pathological confrontation and requires an accurate evaluation of drug imputability.